Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 2, 2015, 11:52 AM CDT for DeKalb County, Jackson County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 11:52 AM CDT (16:52 UTC)
- Expired
- Jul 2, 2015, 12:09 PM CDT
- In force
- 17 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:10 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 2, 10:10 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1010 AM CDT THU JUL 2 2015 .UPDATE...TO LOWER POP THIS MORNING AND RAISE TEMPERATURES IN NW AL. && .DISCUSSION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP THIS MORNING IN CENTRAL AND EASTERN TN. THIS IS BEING CAUSED BY SOME SHORTWAVE ENERGY AHEAD OF A DISTURBANCE OVER CENTRAL KENTUCKY EXTENDING TO THE SOUTHWEST INTO CENTRAL AND SW TN. SOME OF THESE SHOWERS AND THUNDERSTORMS ARE PRODUCING SOME VERY HEAVY RAINFALL RATES...BUT LUCKILY ARE MOVING FAIRLY QUICKLY TO THE EAST AT AROUND 40 MPH. THE SOUTHERN EDGE OF THIS AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST AT 40 MPH ACROSS LINCOLN...FRANKLIN...AND MOORE COUNTIES IN TN. IF THESE STORMS MOVE OVER THE SAME AREA LONG ENOUGH...ISOLATED FLASH FLOODING COULD OCCUR. SOUTH OF THIS AREA OF ACTIVITY...A LARGE AREA OF PARTLY CLOUDY CONDITIONS IS STILL OCCURRING SOUTH OF THE TENNESSEE RIVER. THIS WILL LIKELY CONTINUE FOR PART OF THE MORNING. MODELS THIN CLOUD COVER IN GENERAL IN NW ALABAMA THIS MORNING...BEFORE BRINGING IN MOSTLY CLOUDY CONDITIONS AHEAD OF THE NEXT SHORTWAVE PUSHING IN FROM MISSISSIPPI THIS AFTERNOON/EVENING. BELIEVE MORE SCATTERED ACTIVITY WILL DEVELOP IN NORTHERN ALABAMA THE REMAINDER OF THE MORNING. BELIEVE THIS WILL BE IN RESPONSE TO INCREASING FORCING FROM THE SHORTWAVE MOVING IN FROM MS. EXPECT COVERAGE TO REALLY INCREASE (TO 60 TO 80 PERCENT) ACROSS THE ENTIRE AREA THIS AFTERNOON...WITH THE HIGHEST CHANCES IN SOUTHERN MIDDLE TN. BASED ON 30 TO 40 KTS OF WIND ENERGY AND MODEL CAPE FORECASTS...DO BELIEVE THAT SOME STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND SMALL HAIL WILL BE POSSIBLE. THOUGH TRAINING AND ISOLATED FLASH FLOODING COULD BE A BETTER THREAT. OVERALL RAISED HIGH TEMPERATURES IN NW ALABAMA...DUE TO EXPECTED LACK OF CLOUD COVER. OTHERWISE FORECAST LOOKS GOOD WITH SOME GUSTY WINDS TO AROUND 20 MPH POSSIBLE TODAY. KTW && .AVIATION... /ISSUED 635 AM CDT THU JUL 2 2015/ FOR 12Z TAFS...RESTRICTED FLYING CONDS ARE XPCTED TO DEVELOP LATER TODAY...AS MULTIPLE UPPER DISTURBANCES CONTINUE TO MOVE SEWD ACROSS THE AREA. REDUCED CIGS/VIS...OR TEMPO MVFR CONDS...IN SOME OF THE HEAVIER SHRA/TSRA WILL BE POSSIBLE THIS AFTERNOON. CONTINUED SHRA OR TSRA WILL LINGER INTO THE EVENING HRS...ALTHOUGH PLACEMENT/TIMING WILL BE DIFFICULT TO PINPOINT THIS FAR OUT. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT THU JUL 2 2015 ALZ001>010-016-TNZ076-096-097-031000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 500 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE OUT OF THE NORTHWEST LATER TODAY...AS MULTIPLE UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE OUTLOOK AREA. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE IN NATURE...CAPABLE OF DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. MULTIPLE INSTANCES OF HEAVY RAINFALL AFFECTING THE SAME GENERAL LOCATIONS MAY ALSO RESULT IN EPISODES OF LOCALIZED FLASH FLOODING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE HOLIDAY WEEKEND AND EARLY NEXT WEEK...AS A PERSISTENT NORTHWESTERLY UPPER FLOW PATTERN BRINGS MULTIPLE DISTURBANCES ACROSS THE REGION. THESE UPPER DISTURBANCES WILL MAINTAIN RELATIVELY HIGH CHANCES OF THUNDERSTORMS IN THE FORECAST...AND WILL BE CAPABLE OF GUSTY WINDS TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. MULTIPLE ROUNDS OF HEAVY RAINFALL OVER THE SAME GENERAL AREAS WILL ALSO RESULT IN INSTANCES OF LOCALIZED FLASH FLOODING. FORECAST INDICATIONS SUGGEST MUCH OF THE OUTLOOK AREA COULD BE AFFECTED BY HEAVY RAINFALL HEADING INTO THE FOURTH OF JULY WEEKEND...WHICH WILL INCREASE THE FLOODING THREAT INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 2, 10:55 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 AM CDT THU JUL 2 2015
ALZ009-TNZ097-021630-
JACKSON AL-FRANKLIN TN-
1055 AM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 1130 AM CDT...
AT 1054 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HUNTLAND...MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTLAND...HYTOP...JERICHO...FRANCISCO...BEANS CREEK AND ESTILLFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3507 8600 3489 8602 3492 8626 3494 8626
3495 8628 3493 8628 3493 8632 3495 8629
3497 8629 3498 8631 3499 8631 3499 8632
3507 8632
TIME...MOT...LOC 1554Z 277DEG 33KT 3499 8631
KTWSpecial weather statement, Jul 2, 11:28 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 AM CDT THU JUL 2 2015
ALZ009-021715-
JACKSON AL-
1128 AM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
1215 PM CDT...
AT 1127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
STEVENSON...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...ORME...RUSSELL CAVE
NATIONAL MONUMENT...BASS...HIGDON...LONG ISLAND AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3484 8561 3483 8563 3478 8564 3490 8605
3499 8600 3499 8561 3486 8559
TIME...MOT...LOC 1627Z 279DEG 33KT 3493 8593
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:28 AM CDT | Special Weather Statement | HUN | Jackson | 47 min |
| Jul 2, 12:32 PM CDT | Special Weather Statement | HUN | Jackson | 43 min |
| Jul 2, 12:38 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 52 min |
| Jul 2, 12:57 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 33 min |
| Jul 2, 10:55 AM CDT | Special Weather Statement | HUN | Franklin | 35 min |
| Jul 2, 12:29 PM CDT | Special Weather Statement | HUN | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.